MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-0320S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported: a (b)(6) year old, male patient was discharged from the hospital one week after orif procedure with gamma nail on (b)(6) 2020.At that time, he was able to walk normally using crutches, and followed up with another hospital.However; on (b)(6) the patient was returned from another hospital to the hospital where he had surgery due to a possible nail breakage.He was very heavy ((b)(6)) and at the time of the initial surgery the surgeon attempted to wrap the femur with a cable, but it could not wrap well and there was no bone contact inside.So probably, all the nails were loaded and broke.Revision is scheduled on (b)(6).
 
Event or Problem Description
It was reported: a 45 year old, male patient was discharged from the hospital one week after orif procedure with gamma nail on (b)(6) 2020.At that time, he was able to walk normally using crutches, and followed up with another hospital.However; on (b)(6) the patient was returned from another hospital to the hospital where he had surgery due to a possible nail breakage.He was very heavy (106kg) and at the time of the initial surgery the surgeon attempted to wrap the femur with a cable, but it could not wrap well and there was no bone contact inside.So probably, all the nails were loaded and broke.Revision is scheduled on (b)(6).
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.The file will be closed formally in accordance to our procedures.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X320MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10144817
Report Number0009610622-2020-00288
Device Sequence Number3791869
Product Code HSB
UDI-Device Identifier04546540375728
UDI-Public04546540375728
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number3525-0320S
Device Catalogue Number35250320S
Device Lot NumberK019E86
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight106